Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Any Mothers Who Take Zoloft or Another Antidepressant? PLEASE READ!

I have a question about the medicine Im taking for depression/anxiety.. maybe someone out there can help me. I'm currently taking 100 mg of Zoloft & have been for about the last yr & a half. I started on it when I was pregnant with my youngest child who is now 1 yr old. The problem is I have had significant weight gain & I don't know if it's due to the baby (who like I said just turned a yr old on 6/17) or if it's the Zoloft? I kno most of you will assume its due to having a 2nd child but I had my older daughter when I was 16 & lost the baby weight in no time after havin her. I know Im older now but my kids are 8 yrs apart & in between having them I have NEVER had any problems w/my weight. Then I started taking these meds & I've blown up. Before I had my baby I was 115-120 lbs. Right after I had her I was at 125-130.. but now I'm 145 lbs! & I'm only 5'1. Is anyone else havin the same problem w/zoloft or another antidepressant?

Answer Question
 
Anonymous

Asked by Anonymous at 8:56 AM on Jun. 19, 2009 in Health

Answers (6)
  • I was taking zoloft but never had any weight gain...although I was only on it for a couple months after DD was born so Im not sure about long term effects...have you asked your doctor? BTW...I was also BFing so that probably helped with the weight!
    calliesmommie

    Answer by calliesmommie at 9:53 AM on Jun. 19, 2009

  • i take zoloft and i have had no weight gain, i have been on it for 8 years.
    katie_s1

    Answer by katie_s1 at 9:57 AM on Jun. 19, 2009

  • When I took it, I had weight loss! It affects everyone so differently, though.
    apexmommy

    Answer by apexmommy at 10:08 AM on Jun. 19, 2009

  • Thanks a bunch for the replies. I did a google search for zoloft & weight gain & there was soooo much info about how it can make u gain weight. IDK, maybe I should switch meds? It's just so frustrating ugh.
    Anonymous

    Answer by Anonymous at 10:16 AM on Jun. 19, 2009

  • zoloft will make u gain weight..it did to me...stay away from depekote, abilify,and wellbutrin,and seriquill to. if u dont wanna gain weight but need the meds ask ur dr about geodon this has the oppsit effect it actually has a appitite decreaser. right now i take nueronton and i ahvent had any weight gain in fact i have lost 10lbs since last month...bu tidk if itsthe med or something else.
    rainmommy

    Answer by rainmommy at 4:31 PM on Jun. 19, 2009

  • Zoloft auctually made me lose weight. Effexor made me gain like 25lbs extreamly quickly. I'm on Lexapro now for almost a year with no weight changes. I also recently started Topamax about 4 months ago with has a side effect of weight loss. It is sometimes used as a mood stabilizer. I have lost about 5lbs so far. it decreases your appitite, but also has many neurological side effects. You just have to find the right med that works for you. Different meds effect everyone differently. But some are more well known for weight gain than others. I would be weary of Effexor from my experience. Not only the weight gain, but coming off that drug will make you wish you were in a hospital. And that is weaning as slow as possible.
    Anonymous

    Answer by Anonymous at 8:19 PM on Jun. 19, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
help me please!

Next question overall (Pregnancy)
i cant seem to enjoy sex